| Model Number |
NV-5-20-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information reporting that a concerto coil failed to detach during a procedure.The physician tried to use an instant detacher without success.It was noted the concerto coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The coil was removed and replaced to continue the procedure.There was no harm or injury to the patient.
Event or Problem Description
Additional information received reported no damage was observed to the pushwire, and there had been no issues prior to the non-detachment.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis.The concerto pusher was found broken distal to the break indicator with the release wire also broken.The proximal segment (actuator interface, positive load indicator, break indicator and coupler tube) was not returned for analysis.The concerto pusher was found bent at ~69.1cm from the proximal end.The pusher was found kinked at ~137.4cm from the proximal end.The coin was found present and still against the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.No damages or irregularities were found with the implant coil.Detachment attempts could not be performed using an instant detacher as the proximal pusher was not returned.A detachment was attempted by retracting the exposed release wire and the release wire was found stuck within the pusher.The outer jacket was removed distal to the kink and the release wire was retracted from that location, detaching the implant coil with no issues and no resistance encountered.No other damages or anomalies were found with the returned device.Based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the implant coil still attached.The likely cause of the non-detachment is the kink on the pusher, causing the release wire to become stuck.The device was successfully detached by retracting the release wire distal to the kink.Possible causes for pusher kinking are advancing coil against resistance or damage during preparation.As the proximal pusher and instant detacher used during the event was not returned for analysis, any contribution of the proximal pusher and instant detacher towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.